MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN PLANNING LAPTOP WORKSTATION

VERAN MEDICAL TECHNOLOGIES, INC SPIN PLANNING LAPTOP WORKSTATION
Model Number SYS-0185
Medical Device Problem Codes Communication or Transmission Problem (2896); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A veran territory manager/sales representative was on-site when the following event occurred.During the case set up, the sales representative tried to export the plan from the sys-0185 (spinplanning laptop workstation) to the sys-4000 (spin thoracic navigation system, 120v, 60hz) over spin link, but the spin link transfer had a yellow caution symbol.Troubleshooting was performed with veran technical support (vsupport), but the spin link connection would not work.The sales representative then tried to transfer the plan over a universal serial bus (usb), but he continued to receive a message that the data could not be uploaded.After trying two more usb's, the sales representative discovered that the information technology (it) department at this site blocks usb use, and that a special encrypted usb was needed.The doctor decided to move forward with the procedure using fluoroscopy, in conjunction with the already-planned radial endobronchial ultrasound (ebus).There was a 1-hour delay during troubleshooting, during which the patient was under anesthesia.The procedure was successfully completed.Further follow-up was performed, and the nurse manager confirmed there was no harm to the patient, other than being under anesthesia for a prolonged period of time.After the case, the sales representative worked with the hospital's it department.They performed troubleshooting for the spin link and found that the ip addresses assigned to the systems were on different networks and this is why spin link was not working.Once this was corrected, the spin link worked as it should.It at the hospital provided the sales representative with an encrypted usb to use in the future.This report is being submitted for the prolonged anesthesia.There was no confirmed malfunction of any veran device.
 
Additional Manufacturer Narrative
The issues were resolved on-site by correcting the issue with the ip addresses, and by obtaining an encrypted usb.

Brand Name
SPIN PLANNING LAPTOP WORKSTATION
Common Device Name
PLANNING LAPTOP
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center dr
saint louis, MO 63114
3146598500
MDR Report Key16970374
Report Number3007222345-2023-00023
Device Sequence Number17505937
Product Code JAK
UDI-Device Identifier00815686020033
UDI-Public00815686020033
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSYS-0185
Device Catalogue NumberSYS-0185
Device Lot Number88250221115
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYS-4000 SPIN THORACIC NAVIGATION SYSTEM
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale